Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Prescribed prozac. Information on the drug?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Hi I need some sort of help or your expetise to help my son to get off this drug that his been on it for the last three years. I finally talked some sense to him and took him to our family GP. They both had a discussion and he prescribed him on this tablet call Prozac 20mg. Is this going to help him to get off this thing that his been on it for quiete few years.
I need your expertise information that is this tablet going to help him out and his really under very bad stress . I really appreciate if you could give me some advice how to handle this situation he tells me that his off it but I lost my trust in him. As a mother I want best thing for my kids and make sure they go on a right track . Pls advise me what do I need to do to help him. It is really worrying me and his other two brothers. Many thanks waiting for your response
Posted Sun, 25 Aug 2013 in Mental Health
Answered by Dr. Sundar Gnanavel 11 minutes later
Thanks for your query. Prozac is fluoxetine belonging to SSRI group of drugs. I would suggest continuing the drug as it has proven antidepressant properties. However, i would additionally suggest adding an additional psychotherapy intervention like CBT/ Cognitive behavioural therapy as it would address the issue faster. Consult a clinical psychologist for the same.Wish him speedy recovery.
Dr Sundar
Above answer was peer-reviewed by
Follow-up: Prescribed prozac. Information on the drug? 15 minutes later
Many thanks for your great advice. I will definitely get him to see a clinical psychologist. Thanks heaps.
Answered by Dr. Sundar Gnanavel 2 hours later
Wish him speedy recovery.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor